Alert archive / Florida / Flash Flood Warnings in 2020
Flash Flood Warning 3, NWS Tallahassee, FL
NWS Tallahassee, FL issued this flash flood warning at Jun 2, 2020, 3:00 PM CDT for Bay County, Florida. It was in force for 3 hr. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 2, 2020, 3:00 PM CDT (20:00 UTC)
- Expired
- Jun 2, 2020, 5:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- None
County Bay County, FL
The radar
The Eglin Afb radar (KEVX), 48 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 2, 4:29 PM CDT | FLASH FLOOD | 1 Ssw Panama City, FL | GARDEN CLUB DRIVE CLOSED DUE TO WATER OVER ROAD. |
| Jun 2, 4:48 PM CDT | HEAVY RAIN 3.09 | 1 N Panama City, FL | MESONET STATION FW1493 PANAMA CITY, MOST OF THIS FELL IN 2-3 HOURS. |
| Jun 2, 5:05 PM CDT | HEAVY RAIN 4.07 | 1 Sse Panama City, FL | TOTAL OF 4.07 INCHES SO FAR AT WMBB, MOST OF THIS FELL IN 2-3 HOURS. |
| Jun 2, 5:10 PM CDT | HEAVY RAIN 5.47 | Pretty Bayou, FL | WUNDERGROUND SITE KFLPANAM106 REPORTED 5.47 INCHES OF RAIN, MOST OF WHICH FELL IN A 2-3 HOUR PERIOD. |
| Jun 2, 5:15 PM CDT | HEAVY RAIN 4.2 | 3 Nne Gulf Lagoon Beach, FL | WEATHERSTEM SITE FSWN PANAMA CITY BEACH SPORTS COMPLEX MEASURED 4.20 INCHES OF RAIN IN AROUND A 2-3 HOUR TIME PERIOD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 30 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.0 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 975 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
006
WGUS52 KTAE 022000
FFWTAE
FLC005-022130-
/O.NEW.KTAE.FF.W.0003.200602T2000Z-200602T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tallahassee FL
300 PM CDT Tue Jun 2 2020
The National Weather Service in Tallahassee has issued a
* Flash Flood Warning for...
Central Bay County in the panhandle of Florida...
* Until 430 PM CDT.
* At 300 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 3 inches of rain
have fallen in the last 1 Hour. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Doppler radar.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flash flooding include...
Panama City, Lynn Haven, Callaway, Springfield, Hiland Park,
Tyndall Air Force Base, Parker, Dirego Park, Cedar Grove,
Millville, Magnolia Beach and Bay Harbor.
LAT...LON 3019 8579 3023 8572 3025 8562 3025 8561
3010 8558 3011 8560 3014 8575 3015 8575
FLASH FLOOD...RADAR INDICATED
$$
42-DVD2 follow-up statements
603
WGUS52 KTAE 022124
FFWTAE
FLC005-022230-
/O.EXT.KTAE.FF.W.0003.000000T0000Z-200602T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tallahassee FL
424 PM CDT Tue Jun 2 2020
The National Weather Service in Tallahassee has extended the
* Flash Flood Warning for...
Central Bay County in the panhandle of Florida...
* Until 530 PM CDT.
* At 424 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 4 inches of rain
have fallen in the last 2 Hours. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Doppler radar.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flash flooding include...
Panama City, Lynn Haven, Callaway, Springfield, Hiland Park,
Tyndall Air Force Base, Parker, Dirego Park, Cedar Grove,
Millville, Magnolia Beach and Bay Harbor.
LAT...LON 3019 8579 3023 8572 3025 8562 3025 8561
3010 8558 3011 8560 3014 8575 3015 8575
FLASH FLOOD...RADAR INDICATED
$$
42-DVD459
WGUS72 KTAE 022222
FFSTAE
Flash Flood Statement
National Weather Service Tallahassee FL
522 PM CDT Tue Jun 2 2020
FLC005-022232-
/O.EXP.KTAE.FF.W.0003.000000T0000Z-200602T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bay FL-
522 PM CDT Tue Jun 2 2020
...FLASH FLOOD WARNING WILL EXPIRE AT 530 PM CDT THIS AFTERNOON FOR
CENTRAL BAY COUNTY...
The heavy rain is tapering off across the area. Please continue to
heed remaining road closures.
LAT...LON 3019 8579 3023 8572 3025 8562 3025 8561
3010 8558 3011 8560 3014 8575 3015 8575
$$
42-DVDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at Jun 2, 1:43 PM CDT, 1 hour 17 minutes earlier.
Area forecast discussion, Jun 2, 1:43 PM CDT, 1 hour 17 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
243 PM EDT Tue Jun 2 2020
.NEAR TERM [Tonight Through Tomorrow]...
Scattered showers and thunderstorms across portions of southeast
Alabama and the Florida panhandle will diminish after sunset.
Overnight lows will generally be in the upper 60s to lower 70s.
Heading into Wednesday, deep moisture will start to increase across
the area with the pocket of dry air across the northeastern portions
of the area eroding. The greatest moisture and instability is still
expected to be located across the Florida panhandle where rain
chances of 40-60% are shown. Lesser chances around 20% are expected
for portions of south-central Georgia. Afternoon highs will mainly
be in the 80s.
.SHORT TERM [Tomorrow Night Through Thursday]...
Just prior to this period, a weak upper level trough is expected
to slowly move out of north west Texas tomorrow and dive south
into the northern central Gulf of Mexico tomorrow night. This
feature is expected to remain mostly stationary across this
portion of the gulf for a few reasons.
First, a rather strong cut-off low located off the coast of Baja
California and Mexico is expected to lift north and likely enhance
the development of a currently weak ridge located over Mexico and
New Mexico through this period.
The second feature that is aiding in the stationary behavior of
the aforementioned trough is the expected aid in the
development/enhancement of a downstream ridge off the southeast
coastline from latent heat fluxes and divergent outflow associated
with now Tropical Storm Cristobal.
Generally speaking, with the continued/sustained moderate to weak
upper level forcing and weak divergence aloft across our region,
expect rain chances to increase through this period and into the
long term period especially along coastal regions. Given the
proximity of the upper level trough and its influence on drawing
moisture rich air (PW values >= 2 inches) into our region, it is
expected that precipitation amounts could be fairly high in
training thunderstorms.
Overall, expected precipitation amounts will be highest across
the Florida Big Bend region during this period with a widespread
1-2 inches expected across this area with higher amounts possible.
Inland areas across GA, SE Alabama and the Florida Panhandle can
expect 0.5-1 inch with higher amounts possible as well.
.LONG TERM [Thursday Night Through Tuesday]...
Much uncertainty is still present in the long term, especially
through the weekend period. In the large scale pattern, the cut-
off low previously off the coast of Baja California and Mexico
is expected to propagate northward and eastward over southern
California. A meridional positioned jet max of roughly 100 kts
will be situated over southern California and Nevada, which will
drastically enhance the development of the downstream ridge over
Mexico and the eastern Rocky mountain states. Through this period,
continued latent heat fluxes and divergent outflow from
convection from Cristobal will continue to feed into our region as
the upper level trough over the central northern gulf only
strengthens and digs south in conjunction with the ridge building
across the central interior of the United States and Mexico.
With all of these nuances in the forecast, the models are
struggling with the expected track of Cristobal. Obviously given
the upper level trough across the northern central gulf, there
will be increased chances for precipitation as moisture rich air
is advected northward on the eastside of the upper level trough.
Regardless of Cristobal's track, most model guidance is consistent
in our region likely seeing heavy tropical rainfall and
significant rainfall totals across our region. This is mainly due
to the aforementioned upper level trough and its role in advecting
moisture rich air into our region from the tropics. PW values will
be around 2 inches for several days during this week, which can
lead to quick heavy rainfall totals possible across our region.
&&
.AVIATION...
[Through 18Z Wednesday]
Mainly VFR conditions are expected to
prevail, although scattered showers and thunderstorms will be near
DHN and ECP through the remainder of the afternoon with briefly
lower conditions possible.
&&
.MARINE...
An easterly flow pattern will briefly become southeasterly tonight
before quickly returning to easterly by Wednesday morning. Swell may
increase late this week and into the weekend as a tropical
disturbance moves northward into the Central Gulf of Mexico. A wet
pattern will return mid to late week continuing through the
weekend.
&&
.FIRE WEATHER...
Red flag conditions are not expected for the next several days.
&&
.HYDROLOGY...
Main focus over the 3-7 day time frame is the considerable amount
of tropical moisture streaming northward toward our region in
association with the broad circulation of Tropical Storm
Cristobal. While there is still a considerable amount of
uncertainty with regard to track, the increasing moisture will
certainly lead to numerous showers and storms by Friday and
continuing through the weekend.
The latest rainfall guidance suggests the heaviest amounts will
stay pinned to the coastal zone, which would limit overall river
flood potential. Even so rainfall in excess of 5-7 inches can lead
to at least minor flooding on faster responding rivers in the
Florida Big Bend (Sopchoppy and Steinhatchee).
Overall while portions of the Florida Big Bend and Panhandle have
been fairly dry to date, heavy rainfall from a tropical system
could overcome that dryness and result in localized flooding.
Of greater concern would be a system that could spread heavier
rain over our interior zones into southern Georgia where soils are
more moist and streams are running above normal in many areas.
Were this to occur, this could greatly increase the flood
potential across the region later this weekend and into early next
week.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 87 70 86 68 82 / 30 10 30 50 70
Panama City 85 74 82 71 84 / 40 20 50 60 60
Dothan 86 71 84 67 84 / 60 10 40 30 60
Albany 89 69 88 70 83 / 0 0 10 30 50
Valdosta 88 67 88 68 81 / 10 0 20 50 70
Cross City 88 69 87 68 82 / 30 10 40 70 80
Apalachicola 84 75 81 71 81 / 30 20 50 70 70
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 10 PM EDT this evening for Coastal
Franklin.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...DVD
SHORT TERM...Bunker
LONG TERM...Bunker
AVIATION...DVD
MARINE...Bunker
FIRE WEATHER...DVD
HYDROLOGY...GodseyThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 2:26 AM CDT | Rip Current Statement | TAE | Franklin | 19 hr |
| Jun 2, 2:38 PM CDT | Areal Flood Advisory | TAE | Bay | 52 min |
Nearby
Flash Flood Warnings in Florida, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.